MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; SAFETY ENGINEERED SAMPLE NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; SAFETY ENGINEERED SAMPLE NEEDLE
Catalog Number 305894
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).Results: photo investigation: a photo was returned for investigation, the picture of affected sample show a used needle with no activated safety shield: cannula is not totally cover by the safety shield.The customer complaint about safety shield failure; samples pictures show no defect.Dhr/bhr review: our production and inspection records for batch 1608002 have established that all production and quality processes were carried out normally.No ncmr's.Unconfirmed: bd was not able to duplicate or confirm the customer's indicated failure mode.Capa determination results: no - based on an evaluation of severity and occurrence and since complaint is not confirmed because no defect was identified, it was determined that no corrective action is required at this time.
 
Event or Problem Description
It was reported that while a nurse was taking a blood sample, the safety cover on a bd eclipse¿ needle failed to activate causing a needle stick to the nurse¿s right forefinger.Antivirals were prescribed but could not be taken due to contraindications with other medications.Comparative blood samples are scheduled to be taken over a three month period.There was no additional medical information provided.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
SAFETY ENGINEERED SAMPLE NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga
MDR Report Key7035800
Report Number3002682307-2017-00093
Device Sequence Number13771750
Product Code FMI
UDI-Device Identifier00382903058945
UDI-Public00382903058945
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/31/2021
Device Catalogue Number305894
Device Lot Number1608002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;